Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 29, 2003, 6:33 PM CDT for Washington County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 29, 2003, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Washington County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS53 KLSX 292333
SVRLSX
MOC221-300000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT TUE APR 29 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 700 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER OLD MINES...MOVING EAST AT 25 MPH.
STORM SPOTTERS REPORTED DIME SIZED HAIL AT POTOSI AT 620 PM.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN WASHINGTON COUNTY
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE
HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID
OUTSIDE WALLS AND WINDOWS
LAT...LON 3812 9098 3791 9088 3794 9065 3807 9064
3819 9074
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:45 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 29, 3:45 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT TUE APR 29 2003 MAIN PROBLEMS THIS PKG AGAIN TO BE CHCS FOR PCPN THRU NR TERM AND THEN TEMPS IN XTNDD. QSTNRY FNT OVR SRN ZNS AND MSTLY CLR SKIES WITH SFC DEW PTS IN LO-MID 60S AND AMASS HAS BECOME VERY UNSTABLE. TSRA DVLPD ALG AND TO N OF FNT THIS AFTN BUT SHOULD DIMINISH AFT SS. LLJ TO SET UP TO W AGAIN TNGT AND ANTHR MCS SHUD DVLP OVR CTRL PLNS AND MOV E-SE OVRNGT. WL GO LIKELY POPS IN NRN ZNS AND HI CHC ELSW. SFC LO TO DVLP IN CTRL PLNS TNGT AS NXT VIG S/WV MOVS OUT OF RCKY MTNS. STG WAA OVR RGN ON WED AND TEMPS SHUD BE ANTHR CAT WRMR WED. BEST CHCS FOR TSRA TO BE ON THU WITH NXT CD FNT MOVG ACRS RGN. META A LTL FASTER WITH FNT THAN GFS BUT CONDS DVLPG FOR STG TSRA AND PSBL SQLN DVLPMT THU WITH FNT. FOR XTNDD FRI AND SAT WL BE DRY BUT TSRA TO RTN BY SUN AFTN AND CONT MON. TUE TO BE COOLER AND DRY AGAIN. .STL...NONE. WDB
Hazardous weather outlook, Apr 29, 1:25 PM CDT, 5 hours 8 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 125 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. THE GREATEST RISK FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON AND TONIGHT...WITH THE PRIMARY CONCERNS BEING LARGE HAIL AND DAMAGING WINDS. A WARM FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES NORTH THROUGH THE UNSTABLE AIRMASS OVER MISSOURI AND ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY IN THE WARM AND UNSTABLE AIRMASS OVER THE REGION. THERE IS A RISK OF SEVERE THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY AS THE NEXT STORM SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TES
In the hours before
Local storm report, Apr 29, 5:11 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM HIGH RIDGE MO 1.75 INCH HAIL
04/29/03 JEFFERSON PUBLIC REPORT.Local storm report, Apr 29, 5:36 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 4NE OTTO MO 1.00 INCH HAIL
04/29/03 JEFFERSON REPORTED BY JEFFERSON
COUNTY SHERIFFS
DEPARTMENT.
0528 PM FENTON MO 0.88 INCH HAIL
04/29/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Apr 29, 5:51 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM KIRKWOOD MO 0.75 INCH HAIL
04/29/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Apr 29, 6:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM WEBSTER GROVES MO 0.75 INCH HAIL
04/29/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Apr 29, 6:21 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM CLAYTON MO 0.75 INCH HAIL
04/29/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Apr 29, 6:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM UNION MO 0.75 INCH HAIL
04/29/03 FRANKLIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0620 PM 2N CLAYTON MO 0.75 INCH HAIL
04/29/03 ST LOUIS REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.
REPORTED NEAR PAGE AVE
AND I 170The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:06 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 39 min |
| Apr 29, 4:30 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 45 min |
| Apr 29, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 41 min |
| Apr 29, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 46 min |
| Apr 29, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 48 min |
| Apr 29, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 51 min |
| Apr 29, 6:37 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 53 min |
| Apr 29, 6:45 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.